MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ENASAA
Medical Device Problem Codes Smoking (1585); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a veterinary patient this 980 ventilator generated a device alert.Although patient intervention details are unknown there was no injury to the patient.The device was in use at a veterinary facility and is not approved for veterinary use.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a veterinary patient this 980 ventilator generated a device alert.The device was available for evaluation.The medtronic service engineer (se) inspected the device and found multiple background diagnostic codes in the ventilator logs and confirmed the reported issue.To resolve the issue the direct current (dc) ¿ dc converter printed circuit board assembly (pcba) was replaced.The ventilator passed all testing per manufacturer specifications at the time of service the dc-dc converter pcba was returned to medtronic for further evaluation.The dc-dc converter pcba was being functionally tested when there was smoke seen from the dc-dc converter pcba capacitor.The cause of the smoke was isolated to the c83 capacitor on the dc-dc converter pcba.The device was in use at a veterinary facility and is not approved for veterinary use.Based on smoke seen during product analysis and the potential for injury to the investigator, the event is being reported.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key13563433
Report Number8020893-2022-00037
Device Sequence Number19947710
Product Code CBK
UDI-Device Identifier10884521201385
UDI-Public10884521201385
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1ENASAA
Device Catalogue Number980U1ENASAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown